Announcement

Collapse
No announcement yet.

dexamethasone - withdrawal/rebound effects?

Collapse
X
  •  
  • Filter
  • Time
  • Show
Clear All
new posts

  • dexamethasone - withdrawal/rebound effects?

    I notice that most people on here seem to use fluorometholone for controlling dry eye-related inflammation, yet my ophthalmologist prescribed dexamethasone ? I reacted badly to it first time round (eyelid swelling), but finished the course (didn't raise IOP at all, apparently it fell within that period). Within about a week of stopping, the surface inflammation flared up again.

    Could this have been a rebound effect of stopping the steroid drops (I did taper them very gradually over 5 weeks, as requested)? Researching on here, I've read dexamethasone described as a 'strong' steroid. If so, how long before this effect wears off?

  • #2
    Y-gwair: When we had steroid rebound there was nasty red eye next day. When we tapered FML dose per day over weeks according to how long the course had been, the inflammation returned slowly according to unresolved MGD, although in our case not with red eye until there was bacterial infection.

    djshah1983:
    Try to live in a current situation without loosing patience.
    Thank you for good advice, although not so easy to follow. We are grateful for any blessings and care, and look for any medical progress that might help us all.
    Last edited by littlemermaid; 19-Mar-2011, 02:53.
    Paediatric ocular rosacea ~ primum non nocere

    Comment

    Previously entered content was automatically saved. Restore or Discard.
    Auto-Saved
    Smile :) Biggrin :D Wink ;) Rolleyes :rolleyes: Tongue :p Cool :cool: Redface :o Confused :confused: Eek :eek: Frown :( Mad :mad:
    x
    Insert: Thumbnail Small Medium Large Fullsize Remove  
    x

    Unconfigured PHP Module

    Collapse

    Working...
    X

    Debug Information